Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
120 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for headache while treating a sinus infection

Answered by
Dr.
Dr. Ralph Chambers

General & Family Physician

Practicing since :1976

Answered : 2130 Questions

default
Posted on Mon, 29 Aug 2016 in Ear, Nose and Throat Problems
Question: I have a burning pain sensation on the right side of my head when I eat or smile. It started the day after I began antibiotics for a sinus infection. It's just above my right ear and is extremely sensative to touch. The muscles on the right side don't feel more swollen compared to the left side but it almost feels like I was hit on the side of the head.
The day before this started I was also flying back from England to the U.S. and my right ear popped worse than usual with flying. I started azythromiacin that evening after being diagnosed with a sinus infection. I have a sore throat and sinus drainage but no dizziness.
doctor
Answered by Dr. Ralph Chambers 1 hour later
Brief Answer:
Hello. This sounds like a TMJ problem

Detailed Answer:
Hello. This is typical of temporomandibular joint (TMJ) inflammation--the hinge joint that connects your jaw bone to your skull.

For now, ibuprofen can help as well as warm compresses to the area.

If it continues to be a problem for more than a few days, you may need a cortisone injection or a course of prednisone to relieve it.

Please let me know if you need any more information
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Cortisone injection

doctor1 MD

I am 56 yr old white female. Was having pain and swelling inthe submandibular lymph nods after eating associated with chronic infections of the...

doctor1 MD

I had a cortisone injection 2 actually, a year apart. From time to time I will get a painful "electrical" painful sensation from either of these...

doctor1 MD

I have had reoccurring heel pain , first in the right, now I'm experiencing it in the left. Have seen a chiropractor who helped by relieving some...

doctor1 MD

I am doing chemo for breast cancer . Can I get a cortisone injection for hip bursitis while still doing chemo

doctor1 MD

I have shoulder bursitics for the past few months and was under Physio therapy treatment, took Diclofenac 50 mg. twice a day for the past 2 months...